Alert archive / North Carolina / Tornado Warnings in 2008
Tornado Warning 14, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Apr 20, 2008, 2:54 PM EDT for Randolph County, North Carolina. It was in force for 16 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 20, 2008, 2:54 PM EDT (18:54 UTC)
- Expired
- Apr 20, 2008, 3:10 PM EDT
- In force
- 16 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Randolph County, NC
The radar
The Raleigh/Durham radar (KRAX), 106 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 20, 3:05 PM EDT | HAIL 0.75 | Sse Liberty, NC | PENNY SIZE HAIL REPORTED NEAR THE INTERSECTION OF SOUTH GREENSBORO STREET AND EAST BROWER AVENUE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 1:47 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.9 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KRAH 201854
TORRAH
NCC151-201930-
/O.NEW.KRAH.TO.W.0014.080420T1854Z-080420T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
254 PM EDT SUN APR 20 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN RANDOLPH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 330 PM EDT
* AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO OVER FRANKLINVILLE...OR 5 MILES EAST OF ASHEBORO...MOVING
NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
RAMSEUR...FRANKLINVILLE...LIBERTY...
THE SAFEST PLACE TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF THE
BUILDING IN A SMALL ROOM SUCH AS A CLOSET OR BATHROOM OR IN AN
INTERIOR HALLWAY. USE BLANKETS OR PILLOWS TO PROTECT YOUR BODY FROM
FLYING DEBRIS. STAY AWAY FROM WINDOWS AND EXTERIOR WALLS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3589 7966 3588 7954 3576 7955 3565 7970
3569 7980
TIME...MOT...LOC 1854Z 213DEG 13KT 3576 7971
$$
131 follow-up statement
000
WWUS52 KRAH 201910
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
310 PM EDT SUN APR 20 2008
NCC151-201920-
/O.CAN.KRAH.TO.W.0014.000000T0000Z-080420T1930Z/
RANDOLPH NC-
310 PM EDT SUN APR 20 2008
...THE TORNADO WARNING FOR NORTHEASTERN RANDOLPH COUNTY IS
CANCELLED...
THE STORM HAS MOVED NORTHEAST AND OUT OF RANDOLPH COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3589 7966 3588 7954 3576 7955 3565 7970
3569 7980
TIME...MOT...LOC 1910Z 213DEG 13KT 3581 7967
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Apr 20, 1:20 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Apr 20, 1:20 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 120 PM EDT SUN APR 20 2008 .SYNOPSIS... A LOW PRESSURE SYSTEM WILL DRIFT SLOWLY EAST SOUTHEASTWARD ACROSS OUR REGION THROUGH MONDAY. MOIST LOW LEVEL NORTHEAST FLOW WILL DEVELOP MONDAY NIGHT AND PERSIST THROUGH TUESDAY NIGHT... AS HIGH PRESSURE OFF THE NEW ENGLAND COAST NOSES SOUTHWESTWARD INTO OUR REGION. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1030 AM SUNDAY... INITIAL BAND OF SHOWERS ASSOCIATED WITH LOW LEVEL CONVERGENCE AXIS HAS ROTATED NORTH OUT OF THE AREA THIS MORNING. MEANWHILE...FAIRLY WIDESPREAD EARLY MORNING FOG HAS LIFTED WITH BREAKS IN THE CLOUDINESS ALLOWING TEMPS TO CLIMB QUICKLY. NO CHANGES NEEDED TO THE TEMPERATURE FORECAST...UPPER 60S NORTHWEST TO MID 70S EAST AND SOUTHEAST. A SURGE OF SHORT WAVE ENERGY WILL BE SWINGING AROUND THE UPPER LOW AND ACROSS THE CWFA DURING MAX HEATING THIS AFTERNOON. IN ADDITION...INSTABILITY WILL BE ENHANCED BY AN ENCROACHING COOL POOL ALOFT (H5 TEMPS < -20C) AS SURFACE HIGHS REACH THE MID 70S. MID LEVEL LAPSE RATES WILL BE AROUND 7C/KM PRODUCING A CAPE EXCEEDING 1200 JOULES. AS SUCH...CONVECTIVE POTENTIAL WILL BE ENHANCED...AND WILL BE WIDENING THE AREA OF LIKELY POPS. WIND PROFILE IS NOT IMPRESSIVE...ROTATIONAL SHEAR WILL BE OFFSET BY WEAKENING SPEEDS...LESS THAN 35 KNOTS IN THE LOW LEVEL JET REGION. FREEZING LEVEL IS AROUND 7K FEET...AS SUCH...HAIL WILL BE THE MORE LIKELY SEVERE PARAMETER WE EXPECT. && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... AS OF 140 AM SUNDAY... TONIGHT: EXPECT DEEP CONVECTION TO BE ON THE DECREASE WITH LOSS OF HEATING OVER ALL BUT THE COASTAL PLAIN THIS EVENING INTO THE OVERNIGHT... WHERE DIURNAL HEATING WAS THE MAIN FORCING MECHANISM. HOWEVER... EXPECT A CONTINUED CHANCE OF SHOWERS AS MOISTURE FROM THE GULF STREAM ATLANTIC IS TRANSPORTED INLAND OVER NORTHEASTERN NC AND SOUTHEASTERN VA... OWING TO INCREASINGLY BACKED SOUTHEASTERLY FLOW RISING ISENTROPICALLY/CYCLONICALLY INWARD TOWARD THE DEEP LAYER LOW WHICH SHOULD BE DIRECTLY OVER CENTRAL NC BY 12Z MONDAY. THIS ACTIVITY MAY CLIP OUR NORTHERN COASTAL PLAIN COUNTIES. LOW TEMPERATURES WITHIN A FEW DEGREES EITHER SIDE OF 50. MONDAY AND MONDAY NIGHT: EXPECT A ROUND OF DIURNALLY DRIVEN INSTABILITY CONVECTION MONDAY AFTERNOON (HIGHEST CHANCE IN THE COASTAL PLAIN IN CLOSER PROXIMITY TO THE COLD POOL ALOFT AND WHERE AN INVERTED SURFACE TROUGH AXIS MAY FOCUS CONVERGENCE)... AS THE UPPER LOW DRIFTS SLOWLY SOUTHEASTWARD TO NEAR ILM BY 00Z TUESDAY. COVERAGE AND INTENSITY NOT EXPECTED TO BE AS GREAT MONDAY RELATIVE TO TODAY...SINCE WE LOSE DYNAMIC FORCING ALOFT WITH THE DEPARTURE OF THE UPPER LOW AND LOW LEVEL THETA-E WILL BE REDUCED IN THE WAKE OF THE SURFACE WAVE. CONVECTION WILL AGAIN WANE IN THE EVENING... THOUGH A CONTINUED CHANCE OF SHOWERS WILL PERSIST OVER THE NORTHERN CWA WHERE DEEP EASTERLY FLOW NORTH OF THE STACKED LOW PERSISTS. HIGHS A FEW DEGREES EITHER SIDE OF 70. LOWS IN THE LOWER 50S. TUESDAY AND TUESDAY NIGHT: SURFACE HIGH PRESSURE CENTERED EAST OF NEW ENGLAND WILL BEGIN TO NOSE SOUTHWESTWARD INTO OUR REGION UNDER BUILDING HEIGHTS ALOFT IN THE WAKE OF THE SEEMINGLY SEMI-PERMANENT UPPER LOW. THUS... A COOL AND MOIST NORTHEASTERLY LOW LEVEL FLOW SHOULD PROMOTE THE DEVELOPMENT OF LOW STRATUS THAT MAY WELL HOLD TEMPERATURES IN THE 60S. HAVE ACCORDINGLY LOWERED MAX TEMPERATURES BY A CATEGORY OR TWO INTO THE 64 TO 70 DEGREE RANGE FROM NORTH TO SOUTH. HAVE A FEELING THESE MAY EVEN BE TOO WARM... ESPECIALLY FROM RZZ TO GSO... WHERE TEMPERATURES MAY ULTIMATELY STRUGGLE TO REACH 60 DEGREES. WILL LET DAY CREW MAKE FURTHER MODIFICATIONS IF NECESSARY. DRIZZLE WILL ALSO BE POSSIBLE... GIVEN THE LOW LEVEL SATURATION OWING TO THE MOIST NORTHEAST FLOW. LOWS IN THE LOWER TO MIDDLE 50S. -MWS && .LONG TERM /TUESDAY THROUGH SATURDAY/... AS OF 425 AM SUNDAY... MADE ONLY MINOR TWEAKS TO MAX/MIN TEMPERATURES IN THE EXTENDED. FORECAST STILL LOOKS DRY... AS MEDIUM RANGE MODELS ARE IN GENERAL AGREEMENT WITH MID LEVEL RIDGING BUILDING OVER THE EASTERN THIRD OF THE NATION... WITH TROUGHING PROGRESSING FROM THE WESTERN CONUS EARLY IN THE PERIOD TO THE CENTRAL STATES BY THE START OF THE WEEKEND. HIGH TEMPERATURES REBOUND FROM THE LOWER 70S WITH CONTINUED NORTHEAST... BUT LESS MOIST FLOW WITH RESIDUAL SURFACE RIDGING WEDNESDAY... INTO THE UPPER 70S TO NEAR 80 ON FRIDAY AND SATURDAY. LOWS GENERALLY IN THE 50S. -MWS && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... AS OF 120 PM SUNDAY... INSTABILITY IS ON THE RISE THIS AFTERNOON AHEAD OF THE UPPER LOW WHICH WILL BE DRIFTING SLOWLY SOUTHEAST. MORNING FOG/STRATUS WILL CONTINUE TO LIFT WITH VFR CEILINGS THIS AFTERNOON. TOUGH TO TIME SHOWERS AND THUNDERSTORMS AS THEY WILL BE QUITE SCATTERED. WILL HAVE SHOWERS IN THE VICINITY ON THE TAFS FOR THE REMAINDER OF THE AFTERNOON AND EVENING...WITH AN EYE ON TRENDS THAT WOULD INDICATE STRONGER CONVECTION FOR INCLUSION OF THUNDER IN AMENDMENTS. AS THE UPPER LOW MOVES SOUTHEAST AND APPROACHES THE AREA... ACTIVITY WILL BE MORE FOCUSED IN THE NORTHEAST AFTER 00Z. LOW LEVEL MOISTURE WILL BE TRAPPED UNDER THE LOW...CONTINUED VFR CEILINGS AND VSBY TONIGHT...WITH A GRADUAL LOWERING TOWARDS MVFR BY MORNING. SAME SCENARIO ON MONDAY AS THE SLOW-MOVING LOW PRESSURE SYSTEM WILL LINGER NEAR THE NORTH CAROLINA COAST THROUGH MON NIGHT. THIS WILL MAINTAIN A FLOW OF AIR OFF THE ATLANTIC INTO CENTRAL NORTH CAROLINA WITH THE POTENTIAL FOR MVFR CIGS AND VSBY IN SCATTERED AREAS OF RAIN. OTHERWISE VFR WEATHER IS EXPECTED THROUGH FRI. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS NEAR TERM...MLM SHORT TERM...WSS LONG TERM...WSS AVIATION...MLM
Hazardous weather outlook, Apr 20, 1:50 PM EDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 150 PM EDT SUN APR 20 2008 NCZ007>011-022>028-039>043-074>078-084>086-088-089-211800- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-NASH-EDGECOMBE-RANDOLPH-CHATHAM-WAKE-JOHNSTON-WILSON- MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- SAMPSON- 150 PM EDT SUN APR 20 2008 ...SEVERE THUNDERSTORM WATCH 209 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. AN APPROACHING STRONG UPPER LEVEL LOW WILL ENHANCE THE DEVELOPMENT OF BANDS OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON. THE PRIMARY THREATS FROM THESE THUNDERSTORMS WILL BE LARGE HAIL UP TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS...BUT AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN MONDAY AFTERNOON. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL. OTHERWISE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS. NCZ021-038-073-083-211800- FORSYTH-DAVIDSON-STANLY-ANSON- 150 PM EDT SUN APR 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN APPROACHING UPPER LEVEL LOW WILL ENHANCE THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS OVER THE WESTERN PIEDMONT THIS AFTERNOON. THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE PENNY SIZED OR LARGER HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.
In the hours before
Special weather statement, Apr 20, 12:16 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1216 PM EDT SUN APR 20 2008 NCZ021-022-038-039-073-074-083-084-201900- FORSYTH-GUILFORD-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON- RICHMOND- INCLUDING THE CITIES OF...WINSTON-SALEM...GREENSBORO... HIGH POINT...LEXINGTON...ASHEBORO...ALBEMARLE...TROY... WADESBORO...ROCKINGHAM 1216 PM EDT SUN APR 20 2008 SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP RAPIDLY EARLY THIS AFTERNOON OVER THE WESTERN PIEDMONT. THIS AREA RANGES FROM THE TRIAD SOUTH ALONG THE YADKIN RIVER...INCLUDING SUCH TOWNS AS LEXINGTON...ASHEBORO...ALBEMARLE...TROY...WADESBORO...AND ROCKINGHAM. THUNDERSTORMS WHICH DEVELOP WILL BE CAPABLE OF PRODUCING HAIL RANGING UP TO PENNY SIZE...AND STRONG GUSTY WINDS. ISOLATED STORMS MAY BECOME SEVERE. PEOPLE ENGAGED IN OUTDOOR ACTIVITIES SHOULD BE ALERT FOR THE RUMBLE OF THUNDER AND SEEK SHELTER IMMEDIATELY IF THUNDER IS HEARD. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST WEATHER INFORMATION.
Special weather statement, Apr 20, 12:31 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 1231 PM EDT SUN APR 20 2008 NCZ028-043-201745- EDGECOMBE-WILSON- INCLUDING THE CITIES OF...ROCKY MOUNT...WILSON 1231 PM EDT SUN APR 20 2008 A STRONG THUNDERSTORM DEVELOPING 10 MILES EAST OF WILSON IN WILSON COUNTY WILL BE MOVING NORTH AROUND 20 MPH INTO SOUTHERN EDGECOMBE COUNTY BY 1245 PM. THIS STORM WILL PASS BETWEEN SHARPSBURG AND PINETOPS...AND REACH KINGSBORO AROUND 100 PM. HEAVY DOWNPOURS...GUST WINDS AND POSSIBLY SOME SMALL HAIL WILL ACCOMPANY THE STORM. PEOPLE IN THESE AREAS THAT ARE ENGAGED IN OUTDOOR ACTIVITIES SHOULD BE ALERT FOR THE RUMBLE OF THUNDER AND SEEK SHELTER INDOORS.
Local storm report, Apr 20, 2:09 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
209 PM EDT SUN APR 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM HAIL 8 S ROCKY MOUNT 35.83N 77.80W
04/20/2008 E1.00 INCH WILSON NC LAW ENFORCEMENT
HIGHWAY 43/BULLOCKS SCHOOL RD.
0203 PM HAIL 8 S ROCKY MOUNT 35.83N 77.80W
04/20/2008 E0.88 INCH WILSON NC LAW ENFORCEMENT
PLESANT HILL RD/HWY 43. HAIL COVERED ROADWAY.
&&
RHENESSpecial weather statement, Apr 20, 2:16 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 216 PM EDT SUN APR 20 2008 NCZ022-039-201930- GUILFORD-RANDOLPH- INCLUDING THE CITIES OF...GREENSBORO...HIGH POINT...ASHEBORO 216 PM EDT SUN APR 20 2008 A CLUSTER OF STRONG SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY DOWNPOURS FROM ASHEBORO NORTH INTO GREENSBORO THROUGH 330 PM THIS AFTERNOON. HEAVY SHOWERS WILL MOVE INTO GREENSBORO BY 230 PM...AND RAINFALL RANGING BETWEEN 1 AND 2 INCHES MAY BE EXPECTED. MINOR FLOODING IS POSSIBLE ON SMALL STREAMS AND DITCHES... PARTICULARLY ON BUFFALO CREEK AND ITS TRIBUTARIES IN THE CITY LIMITS. THE WATER MAY ALSO POND ON ROADS...ESPECIALLY IN LOW LYING AREAS. DRIVERS SHOULD BE ALERT FOR WATER ON THE ROAD...AS WELL AS REDUCED VISIBILITY IN HEAVY RAIN.
Special weather statement, Apr 20, 2:19 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 219 PM EDT SUN APR 20 2008 NCZ041-042-077-201915- HARNETT-JOHNSTON-WAKE- 219 PM EDT SUN APR 20 2008 ...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE...JOHNSTON AND HARNETT COUNTIES THROUGH 315 PM EDT... AT 219 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TIMBERLAKE...OR ABOUT 8 MILES SOUTHWEST OF LILLINGTON...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...LILLINGTON...BUIES CREEK...ANGIER. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL...HEAVY RAINFALL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. RWH
Local storm report, Apr 20, 2:32 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
232 PM EDT SUN APR 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM HAIL 7 SE ROCKY MOUNT 35.88N 77.71W
04/20/2008 E1.00 INCH EDGECOMBE NC LAW ENFORCEMENT
REPORTED BY EDGECOMBE S.O. HIGHWAY 43/BULLOCKS SCHOOL RD
0203 PM HAIL 5 SE ROCKY MOUNT 35.90N 77.74W
04/20/2008 E0.88 INCH EDGECOMBE NC LAW ENFORCEMENT
REPORTED BY EDGECOMBE S.O. HIGHWAY 43/PLEASANT HILL RD.
HAIL COVERED ROAD.
&&
RHENESThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 10:28 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 26 min |
| Apr 20, 1:08 PM EDT | Severe Thunderstorm Warning | RAH | Stanly | 52 min |
| Apr 20, 1:19 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Wilson | 41 min |
| Apr 20, 1:42 PM EDT | Severe Thunderstorm Warning | RAH | Guilford, Randolph | 48 min |
| Apr 20, 1:54 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash | 51 min |
| Apr 20, 2:31 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 29 min |
| Apr 20, 2:34 PM EDT | Severe Thunderstorm Warning | RAH | Guilford, Randolph | 41 min |
| Apr 20, 2:47 PM EDT | Severe Thunderstorm Warning | RAH | Guilford | 43 min |
| Apr 20, 2:57 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 33 min |
| Apr 20, 3:11 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Warren | 23 min |
| Apr 20, 3:19 PM EDT | Flash Flood Warning | RAH | Halifax | 116 min |
| Apr 20, 3:23 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 52 min |
| Apr 20, 3:24 PM EDT | Severe Thunderstorm Warning | RAH | Lee | 51 min |
| Apr 20, 4:00 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax | 45 min |
| Apr 20, 4:01 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 29 min |
| Apr 20, 4:22 PM EDT | Severe Thunderstorm Warning | RAH | Lee | 23 min |
| Apr 20, 4:49 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 41 min |
| Apr 20, 5:12 PM EDT | Flash Flood Warning | RAH | Halifax | 2 hr |
| Apr 20, 5:26 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 49 min |
| Apr 20, 6:04 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Wake | 41 min |
| Apr 20, 6:24 PM EDT | Severe Thunderstorm Warning | RAH | Warren | 26 min |
| Apr 20, 6:57 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 46 min |
Nearby
Tornado Warnings in North Carolina, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.